MAUDE Adverse Event Report: ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number MP-P5SDT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/06/2010
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On (b)(6) 2006, (b)(6) underwent placement of an angiodynamics' vortex port, product code/ref: mp-p5sdt; lot no.:26330.The device at issue was implanted by dr.(b)(6), md., at (b)(6) hospital, in (b)(6), wisconsin, for long-term venous access for plaintiff's chemotherapy.Upon information and belief, the aforementioned device's description is as follows: vortex mp low profile titanium port system with attachable 5f x76cm silicone catheter.The device was implanted by dr.(b)(6), md., at (b)(6)t hospital, in (b)(6), wisconsin, for long-term venous access for plaintiff's chemotherapy.On (b)(6)2010, the removal of the port-a-cath at issue was scheduled with dr.(b)(6), md.Upon removal of said port-a-cath, dr.(b)(6) noted that the port and collar came away easily while the catheter had fractured at the distal end of the locking collar.During the aforementioned removal procedure, the catheter at issue fractured yet again- at that point, the catheter fractured into several fragments, according to dr.(b)(6).Upon information and belief, the aforementioned removal procedure was terminated upon the removal of the entire port and catheter with the exception of the three fragments of the fractured catheter at issue, i.E., the fragments measured at 1mm, 2mm, and 3mm in length.The 2mm fragment and the 3mm fragment of said fractured catheter migrated into plaintiff's pulmonary arteries.Upon information and belief, as of today, (b)(6).Is living with the aforementioned fractured catheter's fragment, which have, allegedly, permanently affected his daily life.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for the reported catheter fracture and detachment during the port explant procedure is handling damage during port/catheter removal.A device history record (dhr) review of the indicated packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no previously reported complaints for the indicated packaging/catheter lots for similar catheter detached issues.Labeling review: the directions for use (dfu) that is supplied with the port device, contains the following statements: indications for use the angiodynamics port line is indicated for any patient requiring repeated access of the vascular system for delivery of medications, nutritional supplementation, fluids, blood, blood products, and sampling of blood.Dual models are indicated for combination therapy, simultaneous infusions, withdrawal of body fluids, and bolus delivery during continuous infusion.Contraindications angiodynamics port systems should not be implanted in the presence of known or suspected infections, bacteremia, septicemia, and peritonitis, in patients who have exhibited prior intolerance to the materials of construction, or patients whose body size or tissue is insufficient to accommodate the size of the port or catheter.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Potential complications use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21146295
Report Number1317056-2024-00301
Device Sequence Number21243933
Product Code LJT
UDI-Device IdentifierH787MPP5SDT0
UDI-PublicH787MPP5SDT0
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K033473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2009
Device Model NumberMP-P5SDT
Device Lot Number26330
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer04/26/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale